MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON SYMMETRIC X3 PATELLA; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON SYMMETRIC X3 PATELLA; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Catalog Number 5550-G-278
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Codes Injury (2348); Inadequate Osseointegration (2646)
Date of Event 11/21/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.Device not returned.
 
Event or Problem Description
It was reported through the communication of an attorney that allegedly the patient was revised due to failed right total knee arthroplasty, mechanical loosening of components.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
An event regarding loosening involving a triathlon patella was reported.The event was confirmed.Method & results: -product evaluation and results: not performed as no product was returned for evaluation.-clinician review: a review of medical records with a clinical consultant indicated "confirmation of event: based upon the information provided with the product inquiry, i can confirm that the patient underwent a total knee arthroplasty on (b)(6) 2011 and a revision of that knee on (b)(6) 2012.Corroborating these events are the grids that are provided that contain evidence of product usage and the operation report for the revision surgery.Root cause analysis: the root cause of this event cannot be determined with the information supplied.The root causes of revision total knee arthroplasty for mechanical loosening at about 1 1/2 years following surgery are multifactorial including surgical technique, patient factors including lifestyle, activity level, and bmi.The implant itself should not be assigned any causality if there was no evidence of malfunction or material and mechanical failure of the implant itself." -product history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion: a review of medical records with a clinical consultant indicated "confirmation of event: based upon the information provided with the product inquiry, i can confirm that the patient underwent a total knee arthroplasty on (b)(6) 2011 and a revision of that knee on (b)(6) 2012.Corroborating these events are the grids that are provided that contain evidence of product usage and the operation report for the revision surgery.Root cause analysis: the root cause of this event cannot be determined with the information supplied.The root causes of revision total knee arthroplasty for mechanical loosening at about 1 1/2 years following surgery are multifactorial including surgical technique, patient factors including lifestyle, activity level, and bmi.The implant itself should not be assigned any causality if there was no evidence of malfunction or material and mechanical failure of the implant itself." no further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON SYMMETRIC X3 PATELLA
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key8879405
Report Number0002249697-2019-02788
Device Sequence Number227466
Product Code MBH
UDI-Device Identifier07613327014730
UDI-Public07613327014730
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2012
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2016
Device Catalogue Number5550-G-278
Device Lot NumberD308
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/15/2019
Supplement Date Received by Manufacturer04/30/2025
Initial Report FDA Received Date08/09/2019
Supplement Report FDA Received Date05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/07/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age56 YR
Patient SexMale